Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 288, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 18, 2011, 8:59 PM CDT for Taylor County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 8:59 PM CDT (01:59 UTC)
- Expired
- Aug 18, 2011, 9:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Taylor County, IA
The radar
The Des Moines radar (KDMX), 142 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:16 PM CDT | TSTM WND DMG | New Market, IA | TREE LIMBS DOWN OUTSIDE THE FIRE STATION. WINDS ESTIMATED AT 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 636 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 47.4
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS53 KDMX 190159
SVRDMX
IAC173-190245-
/O.NEW.KDMX.SV.W.0288.110819T0159Z-110819T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN SOUTHWEST IOWA...
* UNTIL 945 PM CDT
* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
BEDFORD...OR 12 MILES EAST OF CLARINDA...AND MOVING SOUTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...CONWAY...CLEARFIELD...ATHELSTAN AND BLOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
4089 9493 4090 9461 4089 9448 4082 9447
4057 9447 4057 9481
TIME...MOT...LOC 0200Z 310DEG 27KT 4070 9476
WIND...HAIL 70MPH <.75IN
$$
BEERENDS4 follow-up statements
632
WWUS53 KDMX 190213
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
913 PM CDT THU AUG 18 2011
IAC173-190245-
/O.CON.KDMX.SV.W.0288.000000T0000Z-110819T0245Z/
TAYLOR IA-
913 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 945 PM CDT...
AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BEDFORD...OR 18 MILES EAST OF
CLARINDA...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ATHELSTAN AND BLOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
4089 9493 4090 9461 4089 9448 4082 9447
4057 9447 4057 9481
TIME...MOT...LOC 0213Z 310DEG 27KT 4064 9466
WIND...HAIL 60MPH <.75IN
$$
BEERENDS246
WWUS53 KDMX 190220
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT THU AUG 18 2011
IAC173-190245-
/O.CON.KDMX.SV.W.0288.000000T0000Z-110819T0245Z/
TAYLOR IA-
920 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 945 PM CDT...
AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BEDFORD...OR 23
MILES EAST OF CLARINDA...MOVING SOUTHEAST AT 30 MPH.
IN ADDITION...NEW MARKET FIRE DEPARTMENT REPORTED 60 MPH WINDS WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHELSTAN AND BLOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
4089 9493 4090 9461 4089 9448 4082 9447
4057 9447 4057 9481
TIME...MOT...LOC 0220Z 310DEG 27KT 4062 9462
WIND...HAIL 60MPH <.75IN
$$
BEERENDS858
WWUS53 KDMX 190228
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
928 PM CDT THU AUG 18 2011
IAC173-190245-
/O.CON.KDMX.SV.W.0288.000000T0000Z-110819T0245Z/
TAYLOR IA-
928 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 945 PM CDT...
AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BEDFORD...OR 23
MILES EAST OF CLARINDA...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ATHELSTAN AND BLOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
4089 9453 4089 9448 4082 9447 4057 9447
TIME...MOT...LOC 0228Z 310DEG 27KT 4059 9459
WIND...HAIL 60MPH <.75IN
$$
BEERENDS392
WWUS53 KDMX 190243
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
943 PM CDT THU AUG 18 2011
IAC173-190253-
/O.EXP.KDMX.SV.W.0288.000000T0000Z-110819T0245Z/
TAYLOR IA-
943 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR COUNTY WILL EXPIRE AT
945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE ACROSS
THE AREA.
LAT...LON 4057 9487 4060 9492 4072 9492 4073 9494
4089 9453 4089 9448 4082 9447 4057 9447
TIME...MOT...LOC 0243Z 310DEG 27KT 4052 9448
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:54 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 6:54 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 654 PM CDT THU AUG 18 2011 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... S/WV OVERTOPPING THE UPR HI IS HELPING TO SET OFF THE MCS OVR WRN IA THIS AFTN. EXPECT THAT TO BE INTO WRN IA BY EVE AND EAST OF THE CWA BEFORE SNRS FRI. HEAVY RAIN AND SVR THREAT WILL LKLY BE LIMITED TO THE CURRENT SEVERE WATCH BOX AREA. EXPECT INTENSITY AND AREAL COVERAGE TO DECREASE AFT SNST WITH WEAKENING DYNAMICS AND HEATING LOSS...IN ADDITION TO TENDENCY FOR CONVECTION TO GRAVITATE TOWARD THE INSTABILITY AXIS TO THE WEST OF THE CWA. ACTIVITY WILL BE ONLY IN THE ISOLD TO SCT CAT AFT MIDN. NUDGED TEMPS DOWN A TOUCH OVR THE NWRN 2/3RDS OF THE CWA VS CURRENT FCST. .LONG TERM /FRIDAY THRU THURSDAY/... SHORTWAVE WILL BE DEPARTING FRIDAY MORNING AND MAY SEE SOME LINGERING CONVECTION IN THE SOUTHEAST EARLY. SOME ADDITIONAL CONVECTION WILL BE POSSIBLE ALONG THE SFC FRONT DURING THE AFTERNOON...BUT SUBSIDENCE WILL BE RELATIVELY STRONG BEHIND THE DEPARTING SHORTWAVE THEREFORE CONVECTION SHOULD REMAIN LIMITED. FRONT WILL SETTLE SOUTH OF THE STATE BY FRIDAY NIGHT INTO SATURDAY. ANOTHER SHORTWAVE IS EXPECTED TO PASS THROUGH THE REGION DURING THIS TIME WITH INCREASED THETA-E ADVECTION LATE FRIDAY NIGHT INTO SATURDAY. THIS SHOULD LEAD TO DEVELOPMENT OF SOME PRECIPITATION FROM WEST TO EAST DURING THIS TIME. HOWEVER...DISPLACEMENT OF THE FRONT TO THE SOUTH WILL KEEP ANY CONVECTION ELEVATED AND SHOULD LIMIT ANY SEVERE POTENTIAL. WITH THE PASSING OF THE SECOND WAVE...SUBSIDENCE WILL OVERSPREAD THE STATE AS SFC RIDGING SLIDES INTO THE AREA. THE RIDGE IS FORECAST TO PROVIDE TRANQUIL WEATHER THROUGH SUNDAY INTO EARLY MONDAY. HOWEVER...WILL BEGIN TO SEE RETURN FLOW BY MONDAY WITH INCREASING MOISTURE AND WAA. ALONG WITH AN APPROACHING SHORTWAVE...WILL SEE THUNDERSTORMS PROBABILITIES INCREASE IN WESTERN IA BY MONDAY AFTERNOON SPREADING EASTWARD ON MONDAY NIGHT INTO TUESDAY. THIS SYSTEM SLOWS SOME AS AN UPPER LOW BEGINS TO DEEPEN AS IT CROSSES IA. THIS MAY ALLOW PCPN TO LINGER ACRS THE STATE INTO EARLY WEDNESDAY BEFORE SUBSIDENCE BRINGS AN END TO THE PCPN BY MIDWEEK. && .AVIATION...19/00Z THUNDERSTORMS EXPECTED MAINLY WEST OF TAF SITES THOUGH SOME ACTIVITY WILL SPILL INTO THE KFOD/KDSM/KOTM WITH PERIODS OF MVFR CIGS. ACTIVITY SHOULD DIMINISH AFTER MIDNIGHT THEN PRIMARILY VFR CONDITIONS INTO FRIDAY. WINDS WILL BE LIGHT MUCH OF THE PERIOD AND VARIABLE AT TIMES. SOME REDEVELOPMENT OF CUMULUS POSSIBLE BY FRIDAY AFTERNOON WITH CLOUD BASES AROUND 4-5KFT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MS AUG 11 AVIATION...DONAVON LONG TERM...COGIL
Hazardous weather outlook, Aug 18, 4:54 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 454 PM CDT THU AUG 18 2011 IAZ004>007-015>017-024>028-036>039-048>050-061-062-074-075-085-086- 096-097-191100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO- APPANOOSE-DAVIS- 454 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. THE THREAT OF SEVERE WEATHER REMAINS LOW. SOME LOCALIZED HEAVY RAIN WILL BE POSSIBLE HOWEVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ033-044-045-057-058-070-071-081-082-092-093-191100- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 454 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS AND LARGE HAIL UP TO GOLF BALL SIZE. HEAVY RAINS ARE ALSO ANTICIPATED WITH LOCALIZED AMOUNTS OVER 3 INCHES POSSIBLE IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ023-034-035-046-047-059-060-072-073-083-084-094-095-191100- POCAHONTAS-CALHOUN-WEBSTER-GREENE-BOONE-DALLAS-POLK-MADISON-WARREN- CLARKE-LUCAS-DECATUR-WAYNE- 454 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. SOME ISOLATED SEVERE WEATHER IS POSSIBLE FROM LARGE HAIL AND DAMAGING WINDS ALONG WITH ISOLATED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. RAINFALL REPORTS ARE ALWAYS APPRECIATED. CC
In the hours before
Local storm report, Aug 18, 6:34 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL NODAWAY 40.94N 94.90W
08/18/2011 E1.75 INCH ADAMS IA TRAINED SPOTTER
&&
SKOWLocal storm report, Aug 18, 6:40 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 4 E NEW MARKET 40.74N 94.82W
08/18/2011 E60 MPH TAYLOR IA TRAINED SPOTTER
ESTIMATED 60 MPH WINDS AND PENNY SIZED HAIL
&&
RHATTEBELocal storm report, Aug 18, 6:41 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL GRAVITY 40.76N 94.74W
08/18/2011 E2.75 INCH TAYLOR IA TRAINED SPOTTER
GOLF BALL TO BASEBALL SIZED HAIL
0640 PM HAIL GRAVITY 40.76N 94.74W
08/18/2011 E1.75 INCH TAYLOR IA FIRE DEPT/RESCUE
&&
SKOWLocal storm report, Aug 18, 7:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL CONWAY 40.75N 94.62W
08/18/2011 E1.00 INCH TAYLOR IA TRAINED SPOTTER
HAIL COVERING THE GROUND
0659 PM HAIL BEDFORD 40.67N 94.72W
08/18/2011 E1.00 INCH TAYLOR IA TRAINED SPOTTER
&&
SKOWLocal storm report, Aug 18, 7:24 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG BEDFORD 40.67N 94.72W
08/18/2011 TAYLOR IA LAW ENFORCEMENT
TREE LIMBS UP TO 12 INCHES IN DIAMETER AND POWER LINES
DOWN ALONG A LINE FROM BEDFORD TO GRAVITY. EXTENSIVE TREE
DAMAGE ALONG HW 2 AROUND BEDFORD AND A ROOF BLOWN OFF OF
A BUSINESS IN BEDFORD. SIDING STRIPPED FROM THE NORTH AND
WEST SIDE OF A HOUSE BETWEEN GRAVITY AND BEDFORD. GOLF
BALL SIZED HAIL ALSO REPORTED WITH THESE WINDS. TIME
ESTIMATED FROM RADAR.
&&
SKOWSpecial weather statement, Aug 18, 8:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 855 PM CDT THU AUG 18 2011 IAZ092-190230- TAYLOR- 855 PM CDT THU AUG 18 2011 ...STRONG GUSTY WINDS POSSIBLE... AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL PAGE COUNTY...MOVING SOUTHEAST AT 30 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRAVITY... BEDFORD... CONWAY... BLOCKTON... ATHELSTAN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:08 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 52 min |
| Aug 18, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 16 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.